Oregon, 2008High Wind in Oregon, November 4, 2008
November 4, 2008 · NWS MFR · 1 event in 1 county or zone
A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations. It is suspected that a microburst caused the damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 4, 8:30 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 4, 8:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST TUE NOV 4 2008
.DISCUSSION...COOL AND SHOWERY PATTERN OVER THE AREA TODAY AS UPPER
TROUGH MOVES THROUGH THE REGION. WINTER WEATHER ADVISORIES FOR THE
CASCADES AND TO THE EAST WILL BE ALLOWED TO EXPIRE BY LATE MORNING.
EVEN THOUGH SHOWERS WILL CONTINUE THROUGH THE
AFTERNOON...ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW CRITERIA.
ON WEDNESDAY A WARM FRONT WILL APPROACH THE AREA THEN MOVE INLAND
WEDNESDAY EVENING. LIGHT RAIN WILL SPREAD INLAND DURING THE DAY.
GENERALLY...THE GFS MODEL FORECASTS HIGHER RAINFALL AMOUNTS THAN THE
NAM...BUT MAINLY TO OUR NORTH ACROSS NORTHWEST OREGON.
&&
.AVIATION...RAIN AND SNOW SHOWERS WILL GRADUALLY DECREASE FROM
WEST TO EAST TODAY THOUGH EXPECT PERIODIC MVFR CEILINGS AND
MOUNTAIN OBSCURATIONS. ALSO...PLEASE CHECK FOR ICING AIRMETS
TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ029-
ORZ030-ORZ031.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
ORZ027-
ORZ028.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ080-
CAZ082-CAZ083-CAZ084-CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 2 PM PST THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST THIS MORNING FOR
PZZ350-PZZ370.
RHHazardous weather outlook, Nov 4, 9:53 AM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
953 AM PST TUE NOV 4 2008
CAZ080-082>085-ORZ027>031-041900-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
953 AM PST TUE NOV 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 4, 6:38 AM PST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
638 AM PST TUE NOV 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM SNOW 4 N KENO 42.19N 121.91W
11/04/2008 M2.0 INCH KLAMATH OR TRAINED SPOTTER
8 HOUR TOTAL ENDING AT 730 AM PST
&&
SPILDELocal storm report, Nov 4, 6:50 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
650 AM PST TUE NOV 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
11/04/2008 M2.05 INCH JOSEPHINE OR TRAINED SPOTTER
MONDAYS TOTAL RAINFALL MIDNIGHT TO MIDNIGHT. 5.04 INCHES
OF RAIN HAS FALLEN SINCE NOVEMBER 1ST.
&&
SPILDELocal storm report, Nov 4, 7:33 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
733 AM PST TUE NOV 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM SNOW N BONANZA 42.20N 121.40W
11/04/2008 E2.0 INCH KLAMATH OR TRAINED SPOTTER
8 HOUR ACCUMULATION ENDING AT 630AM...WATER VALUE .31
&&
SPILDELocal storm report, Nov 4, 7:55 AM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PST TUE NOV 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM SNOW 11 SSE SPRAGUE RIVER 42.30N 121.41W
11/04/2008 M1.5 INCH KLAMATH OR TRAINED SPOTTER
7 HOUR TOTAL SNOWFALL ENDING AT 730 AM PST
&&
SPILDELocal storm report, Nov 4, 8:57 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST TUE NOV 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
11/04/2008 M1.98 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL RAINFALL FOR THE PREVIOUS 24 HOURS.
&&
WOODHEADHigh Wind, Central Douglas County
- When
- November 4, 10:00 AM PST to 12:00 PM PST
- Where
- Central Douglas County forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 43.235, -123.636 (the zone’s center; the record gives no point)
A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations. It is suspected that a microburst caused the damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134529.